Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 375, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Dec 28, 2019, 2:26 PM CST for Nowata County, Washington County, Oklahoma. It was in force for 17 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Dec 28, 2019, 2:26 PM CST (20:26 UTC)
- Expired
- Dec 28, 2019, 2:43 PM CST
- In force
- 17 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Nowata County, OK, Washington County, OK
The radar
The Tulsa radar (KINX), 85 km from the middle of the area, began a volume at 20:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Dec 28, 2:28 PM CST | TSTM WND DMG | 1 Sw Copan, OK | UP TO EIGHT POWER POLES SNAPPED ALONG HIGHWAY 10. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 2 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 8.4 hours before the alert went out and 189 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 446 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 321 m²/s²
- 0-3 km storm-relative helicity
- 312 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
756
WUUS54 KTSA 282026
SVRTSA
OKC105-147-282115-
/O.NEW.KTSA.SV.W.0375.191228T2026Z-191228T2115Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tulsa OK
226 PM CST Sat Dec 28 2019
The National Weather Service in Tulsa has issued a
* Severe Thunderstorm Warning for...
Northern Washington County in northeastern Oklahoma...
Northwestern Nowata County in northeastern Oklahoma...
* Until 315 PM CST.
* At 226 PM CST, a severe thunderstorm was located over Copan, moving
northeast at 55 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations in or near the path include...
Dewey... Copan...
Wann...
LAT...LON 3677 9595 3681 9600 3693 9600 3700 9595
3700 9568
TIME...MOT...LOC 2026Z 218DEG 47KT 3688 9595
TORNADO...POSSIBLE
HAIL...<.75IN
WIND...60MPH
$$
Lacy2 follow-up statements
852
WWUS54 KTSA 282036
SVSTSA
Severe Weather Statement
National Weather Service Tulsa OK
236 PM CST Sat Dec 28 2019
OKC105-147-282115-
/O.CON.KTSA.SV.W.0375.000000T0000Z-191228T2115Z/
Washington OK-Nowata OK-
236 PM CST Sat Dec 28 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 315 PM CST
FOR NORTHEASTERN WASHINGTON AND NORTHWESTERN NOWATA COUNTIES...
At 236 PM CST, a severe thunderstorm was located 4 miles southeast of
Caney, moving northeast at 50 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations in or near the path include...
Wann...
LAT...LON 3689 9581 3692 9590 3697 9594 3700 9595
3700 9568
TIME...MOT...LOC 2036Z 216DEG 45KT 3698 9586
TORNADO...POSSIBLE
HAIL...<.75IN
WIND...60MPH
$$
Lacy846
WWUS54 KTSA 282043
SVSTSA
Severe Weather Statement
National Weather Service Tulsa OK
243 PM CST Sat Dec 28 2019
OKC105-147-282053-
/O.CAN.KTSA.SV.W.0375.000000T0000Z-191228T2115Z/
Washington OK-Nowata OK-
243 PM CST Sat Dec 28 2019
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN WASHINGTON AND
NORTHWESTERN NOWATA COUNTIES IS CANCELLED...
The storm which prompted the warning has moved out of the area.
Therefore the warning has been cancelled.
LAT...LON 3689 9581 3692 9590 3697 9594 3700 9595
3700 9568
TIME...MOT...LOC 2041Z 218DEG 47KT 3705 9579
$$
LacyWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Dec 28, 11:35 AM CST, 2 hours 51 minutes earlier.
Area forecast discussion, Dec 28, 11:35 AM CST, 2 hours 51 minutes before
Area Forecast Discussion National Weather Service Tulsa OK 1135 AM CST Sat Dec 28 2019 .AVIATION... CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG. There are currently wide ranging flying conditions across eastern Oklahoma and western Arkansas. Conditions will worsen this afternoon and evening as showers and thunderstorms become more widespread across the area. However, conditions will improve later tonight behind the cold front that will move through the region late this afternoon into tonight. && .PREV DISCUSSION... /Issued 1037 AM CST Sat Dec 28 2019/ DISCUSSION... Widespread showers have developed across eastern Oklahoma thanks to the large scale ascent ahead of a mid-level low that is set emerge from the Rockies this evening. The Pacific surface front associated with this feature is expected to move into eastern Oklahoma late this afternoon and spread through western Arkansas this evening. A more vigorous line of thunderstorms is expected to be associated with the Pacific front as it moves through the region. Even with meager instability evident across the area this afternoon and evening, some of the storms could become strong to severe thanks to the strong wind fields aloft. Damaging winds to around 60 mph are the main concern. However, a few QLCS tornadoes will be possible due to the strong low level wind shear. Have only made a few minor changes to Today's grids to better reflect current trends in observations and short-term model guidance. && .TSA WATCHES/WARNINGS/ADVISORIES... OK...None. AR...None. && AVIATION.....10
Hazardous weather outlook, Dec 28, 11:54 AM CST, 2 hours 32 minutes before
Hazardous Weather Outlook National Weather Service Tulsa OK 1154 AM CST Sat Dec 28 2019 ARZ001-002-010-011-019-020-029-OKZ049-053>076-291115- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 1154 AM CST Sat Dec 28 2019 ...SEVERE WEATHER POSSIBLE MID-AFTERNOON INTO THIS EVENING... This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...This Afternoon and Tonight. TORNADO. RISK...Limited. AREA...Eastern Oklahoma and western Arkansas. ONSET...After 3 pm. SEVERE THUNDERSTORM. RISK...Elevated. AREA...Eastern Oklahoma and western Arkansas. ONSET...After 3 pm. FLASH FLOOD. RISK...Limited. AREA...Eastern Oklahoma and western Arkansas. ONSET...Late afternoon. HEAVY RAIN. RISK...Limited. AREA...Eastern Oklahoma and western Arkansas. ONSET...Late afternoon. DISCUSSION... Widespread showers and a few thunderstorms early this afternoon will give way to a line of strong to severe thunderstorms that is expected to move into eastern Oklahoma mid-late afternoon and spread to the east across the region through the evening hours. Some of the storms within the line will have the potential to be strong to severe with wind gusts to around 60 mph possible. Brief tornadoes will also be possible. The storms may also produce locally heavy rains that could lead to flooding of low lying areas. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Activation of the Regional Spotter Network Likely. .DAYS TWO THROUGH SEVEN...Sunday through Friday. SUNDAY...High Wind Potential. MONDAY...Very High Fire Weather Potential...High Wind Potential. TUESDAY through FRIDAY...No Hazards. EXTENDED DISCUSSION... Gusty west winds will persist Sunday and Monday behind a strong low pressure system, with drier air contributing to increasing fire weather danger by Monday. weather.gov/tulsa contains additional information.
In the hours before
Special weather statement, Dec 28, 1:21 PM CST, 1 hour 5 minutes before
Special Weather Statement
National Weather Service Tulsa OK
121 PM CST Sat Dec 28 2019
OKZ054-059-064-282000-
Osage OK-Pawnee OK-Creek OK-
121 PM CST Sat Dec 28 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN OSAGE...NORTHWESTERN
CREEK AND SOUTHEASTERN PAWNEE COUNTIES UNTIL 200 PM CST...
At 121 PM CST, a strong thunderstorm was located near Drumright,
moving northeast at 45 mph.
Wind gusts up to 50 mph will be possible with this storm.
Locations in or near the path include...
Cleveland... Mannford...
Drumright... Oilton...
Jennings... Westport...
Osage... Hallett...
Terlton... Shamrock...
Walnut Creek State Park... Silver City...
LAT...LON 3645 9654 3628 9610 3616 9623 3616 9630
3610 9630 3581 9662 3616 9662 3616 9668
TIME...MOT...LOC 1921Z 213DEG 38KT 3600 9663Special weather statement, Dec 28, 1:31 PM CST, 55 minutes before
Special Weather Statement
National Weather Service Tulsa OK
131 PM CST Sat Dec 28 2019
OKZ064>066-282000-
Okmulgee OK-Okfuskee OK-Creek OK-
131 PM CST Sat Dec 28 2019
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL CREEK...NORTHWESTERN
OKMULGEE AND NORTH CENTRAL OKFUSKEE COUNTIES UNTIL 200 PM CST...
At 131 PM CST, strong thunderstorms were located along a line
extending from near Shamrock to 4 miles southwest of Welty. Movement
was northeast at 50 mph.
Wind gusts up to 50 mph will be possible with these storms.
Locations in or near the path include...
Bristow... Mounds...
Kellyville... Depew...
Slick... Welty...
This includes Interstate 44 between mile markers 182 and 206.
LAT...LON 3610 9631 3609 9630 3608 9630 3608 9628
3586 9604 3552 9646 3585 9656
TIME...MOT...LOC 1931Z 222DEG 43KT 3592 9656 3557 9646Special weather statement, Dec 28, 2:08 PM CST, 18 minutes before
Special Weather Statement
National Weather Service Tulsa OK
208 PM CST Sat Dec 28 2019
OKZ054-055-282045-
Osage OK-Washington OK-
208 PM CST Sat Dec 28 2019
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN OSAGE AND WASHINGTON
COUNTIES UNTIL 245 PM CST...
At 208 PM CST, strong thunderstorms were located along a line
extending from 2 miles southwest of Okesa to 3 miles northwest of
Avant to 6 miles northeast of Walnut Creek State Park. Movement was
northeast at 60 mph.
Wind gusts up to 50 mph will be possible with these storms.
Locations in or near the path include...
Bartlesville... Skiatook...
Dewey... Barnsdall...
Copan... Ramona...
Ochelata... Avant...
Vera... Wann...
Bartlesville Municipal Airport... Hulah...
Osage Hills State Park... Okesa...
Tallant... Wolco...
LAT...LON 3647 9582 3642 9590 3642 9600 3636 9600
3622 9625 3623 9626 3645 9615 3671 9623
3700 9603 3700 9580
TIME...MOT...LOC 2008Z 213DEG 53KT 3669 9617 3651 9612 3633 9621
LacySpecial weather statement, Dec 28, 2:12 PM CST, 14 minutes before
Special Weather Statement
National Weather Service Tulsa OK
212 PM CST Sat Dec 28 2019
OKZ064>066-282045-
Okmulgee OK-Okfuskee OK-Creek OK-
212 PM CST Sat Dec 28 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CREEK...NORTHWESTERN
OKMULGEE AND OKFUSKEE COUNTIES UNTIL 245 PM CST...
At 212 PM CST, strong thunderstorms were located along a line
extending from 7 miles east of Sparks to 4 miles south of Prague to 4
miles southeast of Little to Bowlegs. Movement was northeast at 50
mph.
Wind gusts up to 50 mph will be possible with these storms.
Locations in or near the path include...
Bristow... Okemah...
Okfuskee... Boley...
Kellyville... Depew...
Paden... Bearden...
Slick... Castle...
Clearview... Welty...
Milfay... Mason...
This includes the following highways,
Interstate 40 in Oklahoma between mile markers 212 and 227.
Interstate 44 between mile markers 182 and 208.
LAT...LON 3575 9662 3608 9618 3608 9616 3571 9616
3559 9611 3531 9621 3529 9626 3529 9644
3546 9644 3546 9647 3543 9650 3543 9652
3545 9655 3544 9657 3541 9654 3539 9654
3541 9658 3540 9660 3540 9662
TIME...MOT...LOC 2012Z 234DEG 42KT 3557 9669 3542 9666 3530 9661 3516
9666
LacyThe office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 28, 1:21 PM CST | Special Weather Statement | TSA | Creek | 39 min |
| Dec 28, 1:31 PM CST | Special Weather Statement | TSA | Creek | 29 min |
| Dec 28, 2:08 PM CST | Special Weather Statement | TSA | Washington | 37 min |
| Dec 28, 2:12 PM CST | Special Weather Statement | TSA | Creek, Okfuskee | 33 min |
| Dec 28, 2:40 PM CST | Special Weather Statement | TSA | Creek, Okfuskee, Okmulgee | 35 min |
| Dec 28, 2:45 PM CST | Special Weather Statement | TSA | Nowata | 30 min |
| Dec 28, 3:05 PM CST | Special Weather Statement | TSA | Okmulgee, Tulsa | 25 min |
| Dec 28, 3:16 PM CST | Severe Thunderstorm Warning | TSA | Okmulgee, Rogers, Tulsa, Wagoner | 44 min |
| Dec 28, 3:31 PM CST | Tornado Warning | TSA | Rogers, Tulsa, Wagoner | 8 min |
| Dec 28, 3:44 PM CST | Special Weather Statement | TSA | Pittsburg | 31 min |
| Dec 28, 3:50 PM CST | Special Weather Statement | TSA | Craig, Rogers | 40 min |
| Dec 28, 3:52 PM CST | Special Weather Statement | TSA | Mayes, Wagoner | 38 min |
| Dec 28, 4:00 PM CST | Special Weather Statement | TSA | Pittsburg | 30 min |
| Dec 28, 4:17 PM CST | Special Weather Statement | TSA | McIntosh, Muskogee, Pittsburg | 43 min |
| Dec 28, 4:25 PM CST | Special Weather Statement | TSA | Craig, Ottawa | 50 min |
| Dec 28, 4:32 PM CST | Special Weather Statement | TSA | Latimer | 28 min |
| Dec 28, 4:57 PM CST | Special Weather Statement | TSA | Delaware | 48 min |
| Dec 28, 5:01 PM CST | Special Weather Statement | TSA | Cherokee, Haskell, Muskogee | 29 min |
| Dec 28, 5:11 PM CST | Special Weather Statement | TSA | Latimer | 34 min |
| Dec 28, 5:31 PM CST | Special Weather Statement | TSA | Adair, Cherokee, Haskell, Sequoyah | 29 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.